Addiction: Substance Abuse Community
Liver Function
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Liver Function

I am a woman in my late 40's.  I had a complete physical at the end of Feb. and my thyroid and liver functions were elevated.  Thyroid has been dealt with.  My question is liver functions. I don't know what they mean, but my liver was 70-40 and 156-40.  Recently I've had terrible cramping and deep bruising like pain in my lower left side.  Nothing has been found, but my blood test indicated that my liver functions were worse 170-51 and 264-50.  I do drink.  Approximately 2-3 beers a day.  Some days more and some days none at all.  I'm going for a abdominal CT in 2 days. Do these elevated funtions mean I have liver disease or cirrosis (cirrhosis)?
Related Discussions
14 Comments Post a Comment
Blank
Avatar_n_tn
Alcohol will cause elevated liver functions and so will tylenol or medications with tylenol) like Vicodin or Percocet). It goes without saying that combining them makes the effect that much worse. You may only find an answer to your question by discontinuing all alcohol and (if you're using it) tylenol, then, after, say, a month, getting tested again and comparing the results. Alcohol's harmful effects on the liver are well established - same with tylenol. Recently, there have been some stories in the newspapers about people dying from liver failure after combining the two. Of course, different people have different sensitivity levels to these substances. You may be one of the "unlucky" ones who are very sensitive to the effects of drugs on the liver.
Blank
Avatar_n_tn
Thanks Thomas!  Appreciate your comments!
Blank
Avatar_n_tn
Liver trouble is one of my worries now, due to excessive consumption of acetaminophin in Fioricet & other meds... I had a complete blood workup done & will get the results soon, so we'll see. Fortunately I drink very rarely. One time I stupidly drank wine w/Fioricet -- and for some reason I threw up, which is probably the best thing that could have happened. Thomas, I take your warnings about mixing alcohol & acetaminophin very seriously now! And you're right, the dangers of acetaminophin are not publicized nearly as much as they should be.
J.B., if you don't mind my asking, what caused your liver disease? I'm trying to take precautions against it. I hope you are doing well. -- Milo
Blank
Avatar_n_tn
lisen to my friend, J.B. He has, unfortunately, had a lot of experience with "liver issues" and would know if anyone would.
Blank
Avatar_n_tn
First of all, I suffer from chronic liver disease but am in no way qualified to interpret your numbers. Using Tylenol before a blood test can really throw the results off for example. Ditto with alcohol.

A lot of people with liver disease have a problem with blood sugar levels(diabetes)so I would check that out. The liver is such an important organ that when it starts to fail, everthing else starts to fail along with it.

As far as the lower left side pain goes, I have that problem too. It can get pretty bad at night and with me it's usually a gas problem. The pain that really concerns me occurs in my upper right side and back. When the gallbladder or pancreas get inflamed, the pain is like no other I've experienced!

The liver has the ability to regenerate if you are kind to it.  Good luck and take care of yourself,  J.B.
Blank
Avatar_n_tn
I've had hepatitis A,B and now C. I've probably had Hep C since 1972 when I recieved a blood tranfusion while serving in the military. I was also a heavy drinker for years and was addicted to morphine which I used IV. About six years ago I started abusing Lortab and Vicodin which has a lot of Tylenol content. I'd literally wash them down with straight Vodka and go on about my business.

That's basically my "war story" in a nutshell. In spite of repeated warnings from my doctors about my alcohol and drug use, I continued this abuse up until I got really sick. Talk about insanity, huh? I think that Thomas and several others here can relate to my mindset. I used to dread WD's and now, due to liver failure, I feel like I'm in the throes of withdrawal every day...you get that sick!  J.B.
Blank
Avatar_n_tn
I'm sorry you are having to go through so much misery. I can only begin to imagine how rough these repeated illnesses and current liver problems must be. I have been vaccinated against B, and am in the process of vaccination for A. But I know none of these shots will help a bit if I continue to use too much Tylenol. So I will definitely keep what you've said in mind to help me resist temptation in the future. I wish you well & will see you on this forum later. Thanks, Milo
Blank
Avatar_n_tn
I was completely paranoid because along with a cholesterol test, my doctor ordered a liver function profile. I thought, oh no, I've screwed up my liver with too much Tylenol. My mother, God love her, reminded me that patients taking Lipitor & other cholesterol meds are periodically checked for liver function. Since I was just upped from 5 mg to 20 of Lipitor, I'm sure that's the reason. What evil tricks our minds play on us someimes! -- Milo
Blank
Avatar_n_tn
I really believe that you are in good shape so don't go getting all hysterical on us.

If they ever tell you that a liver transplant, then it's time to get deeply concerned. Until then, just live like normal and be kind to youself...everything in moderation. Stay away from fast food places. They could kill you! Have a good weekend,  J.B.
Blank
Avatar_n_tn
Just wanted to let you know that yes, the liver function is fine & the test purely routine. My mind tends to leap to the worst possibility in almost all cases! I thank you for your concern & will keep you in my thoughts & prayers -- Milo
Blank
Avatar_n_tn
Thanks for all your input.  I guess I'd better take heed and watch the drinking... better yet, work on stopping it.  Years ago I had problems with pain pills.. don't do that anymore, but I'm sure it hasn't helped.  Listening to y'all I see the dangers more than ever, but also see that I might be able to recover.  I get the results back from the CT tomorrow... wish me luck!
Blank
Avatar_n_tn
hi everyone  just would like to imput a short story that happened to me this week  monday i buldged out a couple disks in my rt lower bak   went to the bone cracker  he sent me for a ct scan  when i went back he started asking some quistions about  drinking and diabetes  said some fatty stuff showed up on the scan around my liver   hav`nt went to the doctor yet to find out more  but just was wondering  if any of you guys knew anything about   what he was talking about    thanks  randy
Blank
199177_tn?1332183097
research fatty liver that might be a possibility
Blank
Avatar_n_tn
being that i have breast cancer could that be the reason now my liver is yelling out I have no pain ,back aches here and there.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia